Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 64, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jun 16, 2021, 3:52 PM EDT. It took effect at Jun 17, 2021, 12:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2021, 3:52 PM EDT (19:52 UTC)
- In effect from
- Jun 17, 2021, 12:00 PM EDT
- Expired
- Jun 18, 2021, 2:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
903 WHUS73 KMQT 161952 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 352 PM EDT Wed Jun 16 2021 LMZ248-250-170400- /O.NEW.KMQT.SC.Y.0064.210617T1600Z-210618T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 352 PM EDT Wed Jun 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 2 AM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From noon Thursday to 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ jp
6 follow-up statements
750 WHUS73 KMQT 170158 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 958 PM EDT Wed Jun 16 2021 LMZ248-250-171000- /O.CON.KMQT.SC.Y.0064.210617T1600Z-210618T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 958 PM EDT Wed Jun 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 2 AM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From noon Thursday to 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ jp
338 WHUS73 KMQT 170835 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 435 AM EDT Thu Jun 17 2021 LMZ221-171645- /O.EXB.KMQT.SC.Y.0064.210617T1800Z-210618T0300Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 435 AM EDT Thu Jun 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...From 2 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-171645- /O.CON.KMQT.SC.Y.0064.210617T1600Z-210618T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 435 AM EDT Thu Jun 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From noon today to 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
066 WHUS73 KMQT 171458 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1058 AM EDT Thu Jun 17 2021 LMZ248-250-172300- /O.CON.KMQT.SC.Y.0064.210617T1600Z-210618T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1058 AM EDT Thu Jun 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-172300- /O.CON.KMQT.SC.Y.0064.210617T1800Z-210618T0300Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 1058 AM EDT Thu Jun 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...From 2 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
040 WHUS73 KMQT 172005 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 405 PM EDT Thu Jun 17 2021 LMZ248-250-180415- /O.CON.KMQT.SC.Y.0064.000000T0000Z-210618T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 405 PM EDT Thu Jun 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-180300- /O.CON.KMQT.SC.Y.0064.000000T0000Z-210618T0300Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 405 PM EDT Thu Jun 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JSS
987 WHUS73 KMQT 172013 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 413 PM EDT Thu Jun 17 2021 LSZ251-180400- /O.EXB.KMQT.SC.Y.0064.000000T0000Z-210618T0400Z/ Grand Marais to Whitefish Point MI- 413 PM EDT Thu Jun 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 10 to 20 kt, with frequent gusts to 30 kt occurring. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-180415- /O.CON.KMQT.SC.Y.0064.000000T0000Z-210618T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 413 PM EDT Thu Jun 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-180300- /O.CON.KMQT.SC.Y.0064.000000T0000Z-210618T0300Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 413 PM EDT Thu Jun 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JSS
986 WHUS73 KMQT 180215 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1015 PM EDT Thu Jun 17 2021 LMZ248-250-180600- /O.CON.KMQT.SC.Y.0064.000000T0000Z-210618T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1015 PM EDT Thu Jun 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-180400- /O.CON.KMQT.SC.Y.0064.000000T0000Z-210618T0400Z/ Grand Marais to Whitefish Point MI- 1015 PM EDT Thu Jun 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 10 to 15 kt, with frequent gusts to 25 kt occurring. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-180315- /O.CON.KMQT.SC.Y.0064.000000T0000Z-210618T0300Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 1015 PM EDT Thu Jun 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JSS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 16, 1:17 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 16, 1:17 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Marquette MI 117 PM EDT Wed Jun 16 2021 .SHORT TERM...(Today and tonight) Issued at 400 AM EDT WED JUN 16 2021 A 1023 mb surface ridge is centered over the interior west at 3 AM this morning. Clear skies, light winds, and a very dry air mass in place allowed temperatures to dip into the 30s across the interior west. The far east has struggled to cool as much with light northerly winds sustaining weak mixing and downsloping near Lake Michigan that has kept temperatures in the mid 40s to around 50. It's still difficult to say whether or not the boundary layer completely decouples across the east this morning, but building surface ridging suggests it should. Clear skies should allow temperatures to warm rapidly after sunrise this morning. Weak warm air advection and slight height rises allows temperatures to warm several degrees warmer than Tuesday. As a result, minimum RH should be several % lower today, but light winds prevent more substantial fire wx concerns. Negligible gradient flow and strong differential heating favors lake breeze development off both lakes by this afternoon. As a result, locations near the lakes should observe their maximum temperatures late this morning with gradually falling temperatures this afternoon behind the lake breeze. The surface ridge will be positioned across southeast Wisconsin by Wednesday night allowing southerly winds to spread west-to-east across the CWA by Thursday morning. A reasonably strong warm front moves east across the area Thursday morning that will at least increase cloud cover and perhaps produce some light precipitation. The latest guidance advertises a capping inversion around 650 mb that prevents shower and thunderstorm development. However, I'm not confident that this cap will hold so decided to maintain chance PoPs just in case. .LONG TERM...(Thursday through Tuesday) Issued at 342 AM EDT WED JUN 16 2021 Upper trough moving through western Canada will flatten the northern extent of the impressive early season upper ridge over the 4 corners region. The upper ridge axis will extend from the Southwest into the Upper Lakes by Thursday morning. As upper low/upper trough move eastward from Manitoba into Ontario on Thursday it will push a weak cold front into the Upper Great Lakes. Model trends continue to lower widespread precipitation potential with each run. Better upper dynamics split the area and convergence along the boundary will be limited. Better chance for any thunder will be near the WI border where late day instability will be maximized. Breezy south southwest winds up the length of Lake Michigan will result in an increased swim risk along the north shore of Lake Michigan Thursday afternoon. Upper trough will continue to amplify into the eastern Great Lakes on Friday pushing a reinforcing cold front through the area during the afternoon. While low level moisture will be lacking...slightly better upper support could trigger a few shras Friday afternoon. Surface ridging briefly builds back into the Upper Lakes on Saturday with a dry and pleasant...albeit a couple degrees below normal...day on tap. Next upper trough amplifying into the northern Plains towards the Great Lakes on Sunday will spin up a surface low over northwest MN. Models differ a little on the intensity and actual track of this low with most favoring a path either eastward over Lake Superior or along the north shore of the Lake. This would result in best precipitation chances for the U.P. being in the warm advection zone ahead of the low Sunday afternoon and evening followed by dry slotting. All the medium range models do spin up the low to sub 990 mb as it moves east on Monday with a push of 85H temps around to a little blo zero C dropping across Lake Superior. There could be some unusual low end gales across eastern Lake Superior to welcome in the first full day of summer Monday. If trends continue it will definitely feel more fall-like than summer-like Monday afternoon...especially near Lake Superior. With overall upper troughing across the U.S. reorienting itself with the trough axis through the Great Lakes or just west through much of next week...expect temperatures to remain on the cooler side of normal through at least the middle of next week with periodic low end rain chances. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 115 PM EDT WED JUN 16 2021 VFR conditions are expected for all terminals as light and variable winds continue this afternoon. Winds will being to veer starting late this afternoon, resulting in a southwesterly component for all TAF sites near 6Z. Increasing cloud cover and precipitation chances overnight at IWD and CMX as a weather system approaches the Great Lakes. Clouds and precipitation chances increase for SAW by Thursday morning. MVFR cigs are possible for IWD and CMX Thursday morning as the rain showers move through the area. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 400 AM EDT WED JUN 16 2021 Light winds are expected tonight and Wednesday followed by 15-20 kt southerlies on Thursday becoming westerly on Friday as a stronger low pressure system moves through Northern Ontario. These stronger winds (around 20 kts) are expected to continue Saturday as colder air wraps around the low and drops south across Lake Superior. Some models resolve a stronger low pressure system which would lead to winds stronger than currently forecast, but given uncertainty in the models, did not want to commit to a higher wind speed forecast yet. Winds less than 20 kts are expected Saturday night into Sunday, but another low pressure system may increase winds above 20 knots by Sunday night. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...EK LONG TERM...MZ AVIATION...BW MARINE...RJC/EK
Hazardous weather outlook, Jun 16, 4:09 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 409 AM EDT Wed Jun 16 2021 MIZ001>007-009>014-084-085-171000- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 409 AM EDT Wed Jun 16 2021 /309 AM CDT Wed Jun 16 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There's a chance of thunderstorms Thursday. There will be a high swim risk along Schoolcraft County beaches on Thursday. .SPOTTER INFORMATION STATEMENT... A need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-171000- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 409 AM EDT Wed Jun 16 2021 /309 AM CDT Wed Jun 16 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There's a chance of thunderstorms Thursday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-171000- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 409 AM EDT Wed Jun 16 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There's a chance of thunderstorms Thursday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MZ
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.